Oklahoma, 2005Damaging Wind in Oklahoma, August 4, 2005
August 4, 2005 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 4, 9:14 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 4, 9:14 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1014 AM CDT THU AUG 4 2005
.DISCUSSION...
HAVE UPDATED THE FORECAST. I THINK IT WILL GET A FEW DEGREES WARMER
THAN WE HAD IN THE PREVIOUS FORECAST AS IT SHOULD GET ALMOST AS WARM
AS YESTERDAY. THERE WILL PROBABLY BE SOME THUNDERSTORMS IN THE
TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON.
RAIN CHANCES LOOK PRETTY GOOD TONIGHT AS THE COLD FRONT THAT
STRETCHES NORTHEAST TO SOUTHWEST ACROSS KANSAS HEADS THIS WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 17
ABBAS
Hazardous weather outlook, Aug 4, 11:51 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU AUG 4 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU AUG 4 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON DUE
TO DAYTIME HEATING. THUNDERSTORMS WILL BE MORE LIKELY TONIGHT AS A
COLD FRONT MOVES INTO THE AREA. THERE MAY BE SOME STRONG STORMS
BUT SEVERE WEATHER IS NOT EXPECTED AS THE INSTABILITY WILL NOT BE
GREAT ENOUGH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA TOMORROW
MORNING. IT MAY STALL ACROSS ACROSS THE AREA SO THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE INTO THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Aug 4, 12:26 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT THU AUG 4 2005
OKZ072-041900-
SEQUOYAH OK-
126 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 126 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...VIAN...BRUSHY...
MARBLE CITY AND BOX.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 4, 1:11 PM CST, 38 minutes before
OKZ054-059-060-064-042000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT THU AUG 4 2005
OKZ054-059-060-064-042000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
211 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...PAWNEE...TULSA AND CREEK
AT 211 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS
EXTENDINMG FROM NEAR HOMINY AND BARNSDALL IN OSAGE
COUNTY...SOUTHWARD INTO PARTS OF WESTERN TULSA COUNTY AND NORTHERN
CREEK COUNTY.
THESE STORMS WERE DRIFTING VERY SLOWLY TO THE WEST AND THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 4, 1:22 PM CST, 27 minutes before
ARZ010-019-OKZ069-041945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT THU AUG 4 2005
ARZ010-019-OKZ069-041945-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
218 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND CRAWFORD
IN NORTHEAST OKLAHOMA
ADAIR
AT 222 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
INTO PARTS OF CRAWFORD COUNTY ARKANSAS AND ADAIR COUNTY OKLAHOMA.
THESE STORMS WERE NEARLY STATIONAY...OR DRIFTING VERY SLOWLY TO THE
WEST.
PORTIONS OF WASHINGTON...CRAWFORD AND ADAIR COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 245 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Thunderstorm Wind, Creek
- When
- August 4, 1:49 PM CST
- Where
- Creek County, 3 mi W of Sapulpa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.000, -96.150
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472607.